Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 4:53 PM MDT for Sioux County, Nebraska; Niobrara County, Wyoming. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 4:53 PM MDT (22:53 UTC)
- Expired
- Jun 25, 2005, 5:32 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Sioux County, NE, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:08 PM MDT | HAIL 0.88 | 27 Ne Lusk, WY | |
| Jun 25, 5:25 PM MDT | HAIL 0.75 | 20 Nnw Harrison, NE | PEA TO PENNY HAIL FROM 525 TO 550 PM WITH PILES OF HAIL AROUND 4 INCHES DEEP. ALSO RCVD OVER 2 INCHES OF RAIN WITH MINOR LOWLAND FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 252253 SVRCYS NEC165-WYC027-252330- /O.NEW.KCYS.SV.W.0073.050625T2253Z-050625T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF WHITMAN...OR ABOUT 21 MILES NORTHEAST OF LUSK...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF TURNER PEAK BY 500 PM MDT MONTROSE BY 525 PM MDT LAT...LON 4309 10409 4288 10428 4277 10372 4300 10366 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 252308 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SAT JUN 25 2005 NEC165-WYC027-252330- /O.CON.KCYS.SV.W.0073.000000T0000Z-050625T2330Z/ SIOUX NE-NIOBRARA WY- 508 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR EAST CENTRAL NIOBRARA AND NORTHWESTERN SIOUX COUNTIES... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF TURNER PEAK...OR ABOUT 24 MILES SOUTH OF EDGEMONT...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE BY 525 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4309 10409 4288 10428 4277 10372 4300 10366 $$ SOWKO
000 WWUS55 KCYS 252332 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT SAT JUN 25 2005 NEC165-WYC027-252340- /O.EXP.KCYS.SV.W.0073.000000T0000Z-050625T2330Z/ SIOUX NE-NIOBRARA WY- 530 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA AND NORTHWESTERN SIOUX COUNTIES EXPIRES AT 530 PM MDT... THE STORM REMAINS SEVERE...BUT HAS MOVED FURTHER EAST INTO NORTH CENTRAL SIOUX COUNTY...THUS A NEW WARNING WAS ISSUED FOR THAT AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4309 10409 4288 10428 4277 10372 4300 10366 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SAT JUN 25 2005 .SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS EVEN ROLLED THROUGH THAT AREA. HAVE ALSO CANCELLED SVR TSTM WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE DOING THOSE SHORTLY. .PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005) LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT SAT JUN 25 2005 WYZ061>066-261700- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-261700- BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS THAN THOSE OF TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING. NEZ001>003-019-WYZ059-060-067>070-261700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 50 min |
| Jun 24, 9:31 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 45 min |
| Jun 24, 10:25 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 54 min |
| Jun 24, 10:50 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jun 24, 11:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 29 min |
| Jun 25, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 44 min |
| Jun 25, 5:27 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 34 min |
| Jun 24, 7:17 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 29 min |
| Jun 25, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jun 25, 3:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.